PharMEDium Services Issues Voluntary Nationwide Recall of Specific Lots of Potassium Phosphate and Succinylcholine Chloride
PharMEDium Services is conducting a limited, voluntary recall due to Hospira Inc.’s June 15, 2017 recall announcement that microbial growth was detected during a routine simulation of the manufacturing process and therefore there was a lack of sterility assurance. The products being recalled by PharMEDium Services were compounded using certain Hospira products.
The recalled products are specific lots of Potassium Phosphate and Succinylcholine Chloride. This is a secondary recall based on a Hospira's recent recall. These products were not distributed directly to patients or consumers, but rather to healthcare facilities (e.g. hospitals) in the United States.
Click here for recalled lots.
Per Hospira, in the event that impacted product is administered to a patient, there is a reasonable probability that the patient may experience adverse events ranging from fever, chills and malaise, to severe adverse events including systemic invasive mycoses or systemic bacterial sepsis. The possibility of a breach in sterility assurance in distributed product, while remote, cannot be eliminated.
To date, PharMEDium Services has not received any reports of product complaints and/or adverse events related to the products.
PharMEDium Services is notifying customers of the voluntary recall by phone. Customers that have any of the affected medications that are being recalled should immediately quarantine the product, discontinue use and destroy per their hospital protocol. Customers with any of the affected medications can also reference PharMEDium Services website for more information on the specific lot numbers affected and contact information: www.pharmedium.com.
Patients and healthcare providers with questions regarding this recall can contact PharMEDium Services Clinical Pharmacist at (847) 457-2220, Monday through Friday, between 8am and 5pm Central Standard Time or via e-mail at firstname.lastname@example.org.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting Program.
Want to read the full alert and receive alert emails?